Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 795, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2017, 9:45 PM CDT for Jackson County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2017, 9:45 PM CDT (02:45 UTC)
- Expired
- Aug 13, 2017, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Jackson County, OK
The radar
The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:00 PM CDT | HAIL 1 | 6 Ene Eldorado, OK | |
| Aug 13, 10:03 PM CDT | HAIL 1.5 | 6 Ene Eldorado, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
161
WUUS54 KOUN 140245
SVROUN
OKC065-140330-
/O.NEW.KOUN.SV.W.0795.170814T0245Z-170814T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
945 PM CDT SUN AUG 13 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in southwestern Oklahoma...
* Until 1030 PM CDT
* At 945 PM CDT, a severe thunderstorm was located 5 miles northeast
of Eldorado, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olustee, Eldorado and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3463 9953 3436 9921 3435 9923 3437 9924
3438 9927 3439 9926 3442 9929 3441 9932
3446 9937 3444 9939 3441 9939 3437 9941
3439 9942 3437 9944 3441 9951 3442 9956
3439 9959 3451 9967 3455 9967
TIME...MOT...LOC 0245Z 322DEG 16KT 3452 9957
HAIL...1.25IN
WIND...60MPH
$$
..speg.3 follow-up statements
664
WWUS54 KOUN 140305
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1005 PM CDT SUN AUG 13 2017
OKC065-140330-
/O.CON.KOUN.SV.W.0795.000000T0000Z-170814T0330Z/
Jackson OK-
1005 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN JACKSON COUNTY...
At 1004 PM CDT, a severe thunderstorm was located 6 miles east of
Eldorado, moving southeast at 10 mph. Hail of 1.5 inches in diameter
was reported between Eldorado and Olustee.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Olustee, Eldorado and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3463 9953 3436 9921 3435 9923 3437 9924
3438 9927 3439 9926 3442 9929 3441 9932
3446 9937 3444 9939 3441 9939 3437 9941
3439 9942 3437 9944 3441 9951 3442 9956
3439 9959 3451 9967 3455 9967
TIME...MOT...LOC 0304Z 318DEG 8KT 3449 9954
HAIL...1.75IN
WIND...60MPH
$$
..speg.887
WWUS54 KOUN 140319
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1019 PM CDT SUN AUG 13 2017
OKC065-140330-
/O.CON.KOUN.SV.W.0795.000000T0000Z-170814T0330Z/
Jackson OK-
1019 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN JACKSON COUNTY...
At 1019 PM CDT, a severe thunderstorm was located 5 miles east of
Eldorado, and is nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Olustee, Eldorado and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3447 9934 3446 9937 3444 9939 3441 9939
3437 9941 3439 9942 3437 9944 3441 9951
3442 9956 3439 9959 3451 9967 3455 9967
3463 9953
TIME...MOT...LOC 0319Z 345DEG 2KT 3449 9955
HAIL...1.50IN
WIND...60MPH
$$
..speg.447
WWUS54 KOUN 140331
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1031 PM CDT SUN AUG 13 2017
OKC065-140339-
/O.EXP.KOUN.SV.W.0795.000000T0000Z-170814T0330Z/
Jackson OK-
1031 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON COUNTY
WILL EXPIRE AT 1030 PM CDT...
The severe thunderstorm which prompted the warning has weakened to
below severe limits, therefore, the warning will be allowed to
expire. However hail, gusty winds and heavy rain are still possible
with this thunderstorm and a new severe thunderstorm warning could
be issued if storms strengthen again.
LAT...LON 3447 9934 3446 9937 3444 9939 3441 9939
3437 9941 3439 9942 3437 9944 3441 9951
3442 9956 3439 9959 3451 9967 3455 9967
3463 9953
TIME...MOT...LOC 0329Z 322DEG 16KT 3446 9952
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:02 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 13, 7:02 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Norman OK 702 PM CDT Sun Aug 13 2017 .DISCUSSION... && .AVIATION... Thunderstorms will move into western and southwestern Oklahoma tonight and spread east and south covering much of southern Oklahoma before sunrise Monday. This will be the result of a MCS moving east from the Texas panhandle tonight. MVFR ceilings will develop if not already ongoing. Low clouds will lift above MVFR during Monday afternoon while the rain and thunder will have moved southeast of most TAF sites. && .PREV DISCUSSION... /issued 304 PM CDT Sun Aug 13 2017/ DISCUSSION... Somewhat of a complicated forecast thru early tomorrow morning shaping up. Currently, diurnal isolated showers have developed near and south of I40 east of OKC within weak surface convergence. Further west across the eastern TX panhandle, more of the same is occuring although subtle height falls and instability are supporting more robust moist convection. Expect most of this activity to diminish before sunset. Later tonight, however, strong isentropic ascent near stationary boundary and the approach of a mid level shortwave trough should support widespread thunderstorms off the caprock of TX. These will shift eastward overnight into southwestern OK and western N TX, eventually spreading over most of central and southern OK by early morning. A few strong to severe storms will be possible, especially before 11 PM across extreme SW OK/W N TX where unstable conditions will combine with increasing deep layer shear. Some hail will be possible, but the main threat will likely be damaging winds. The rainfall will slowly shift eastward out of our area thru Mon morning, which should keep temps in the mid to upper 80s for most locations across OK. Strong isentropic ascent is again expected late Mon thru early Tue across N/NE OK as a mid level shortwave trough lifts northeastward. High chance PoPs will remain in the forecast near PNC during this timeframe. Then, by late Tue afternoon thru early Wed AM, another subtle wave should support widely scattered showers and thunderstorms near the I35 and I44 corridors. The most significant mid to upper shortwave trough will traverse the central plains Wed, sending a cold front southward into NW OK during the late afternoon. Isolated to widely scattered precip will be possible along this front, but increasing chances are expected overnight Wed as convergence increases just above the surface. High chance PoPs will continue into the weekend as we return to westerly/northwesterly flow (several waves expected) aloft north of the subtropical ridge. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 71 86 73 / 30 60 60 30 Hobart OK 85 72 91 73 / 20 70 40 20 Wichita Falls TX 86 75 95 76 / 30 60 40 30 Gage OK 82 69 89 70 / 20 40 20 30 Ponca City OK 83 69 87 72 / 20 20 30 40 Durant OK 84 74 88 75 / 50 50 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/09/09
Hazardous weather outlook, Aug 13, 11:33 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Sun Aug 13 2017 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There will be a chance of isolated to widely scattered thunderstorms this afternoon and early evening, mainly across southwest Oklahoma and western north Texas. A few strong storms will be possible. This evening, and especially overnight, areas along and west of a Woodward to Clinton to Lawton and Wichita Falls line may experience strong to perhaps severe thunderstorms. The most likely time will be from 9 pm to 4 am Monday. The stronger storms will be capable of producing strong wind gusts, locally heavy rainfall and some hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds and heavy rain will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 13, 8:47 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
847 PM CDT SUN AUG 13 2017
OKZ033-034-036-140215-
Harmon OK-Greer OK-Jackson OK-
847 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon...south
central Greer and western Jackson Counties Until 915 PM CDT...
AT 845 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 9 miles northwest of Duke
to 3 miles east of Gould to 7 miles south of Hollis, moving
southeast at 35 MPH. These winds will occur well before the
thunderstorms themselves move into the area.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3458 9986 3467 9967 3473 9967 3472 9959
3479 9952 3463 9935 3443 9945 3441 9950
3442 9958 3438 9960 3438 9969 3441 9973
3442 9975
TIME...MOT...LOC 0145Z 315DEG 30KT 3477 9968 3467 9972 3459 9987
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 45 min |
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 48 min |
| Aug 13, 8:47 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Aug 13, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Aug 13, 10:17 PM CDT | Areal Flood Advisory | OUN | Jackson | 118 min |
| Aug 13, 11:48 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Aug 14, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 48 min |
| Aug 14, 12:50 AM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Aug 14, 1:04 AM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Aug 14, 1:37 AM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| Aug 14, 5:59 AM CDT | Special Weather Statement | OUN | Lincoln, Seminole | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.